Alert archive / Kansas / Dense Fog Advisories in 2012
Dense Fog Advisory 21, NWS Dodge City, KS
NWS Dodge City, KS issued this dense fog advisory at Dec 8, 2012, 11:48 PM CST for 7 counties in Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2012, 11:48 PM CST (05:48 UTC)
- Expired
- Dec 9, 2012, 3:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Meade County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 39 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWUS73 KDDC 090548 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1148 PM CST SAT DEC 8 2012 ...DENSE FOG WILL BE FOUND ACROSS PORTIONS OF SOUTHWEST KANSAS... .LOW LEVEL MOISTURE HAS POOLED UP AGAINST A STRONG COLD FRONT MOVING THROUGH WESTERN KANSAS. THIS HAS ALLOWED DENSE FOG TO FORM ACROSS PORTIONS OF SOUTHWEST KANSAS. KSZ064-076>078-086>088-090900- /O.NEW.KDDC.FG.Y.0021.121209T0548Z-121209T0900Z/ HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...JETMORE...HANSTON...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 1148 PM CST SAT DEC 8 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. * VISIBILITY...A QUARTER OF A MILE OR LESS * IMPACTS...REDUCED VISIBILITY WILL MAKE TRAVEL DIFFICULT. MOTORISTS SHOULD EXERCISE CAUTION EARLY THIS MORNING AND BE ALERT FOR AN ABRUPT DROP IN VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ 42
1 follow-up statement
322 WWUS73 KDDC 090839 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 239 AM CST SUN DEC 9 2012 ...DENSE FOG HAS LIFTED IN MOST PLACES... .DENSE FOG AROUND A QUARTER OF A MILE HAS LIFTED IN MOST PLACES...HOWEVER...SOME LOCALIZED DENSE FOG MAY STILL BE POSSIBLE BEFORE A STRONG COLD FRONT MOVES COMPLETELY THROUGH SOUTHWEST KANSAS. AREAS OF FOG DOWN TO A HALF OF A MILE ARE STILL POSSIBLE EAST OF LARNED TO LIBERAL FOR THE NEXT COUPLE OF HOURS.. KSZ064-076>078-086>088-090945- /O.EXP.KDDC.FG.Y.0021.000000T0000Z-121209T0900Z/ HODGEMAN-HASKELL-GRAY-FORD-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...JETMORE...HANSTON...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...LIBERAL... KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 239 AM CST SUN DEC 9 2012 ...DENSE FOG ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this dense fog advisory went out at Dec 8, 11:36 PM CST, 12 minutes earlier.
Area forecast discussion, Dec 8, 11:36 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1136 PM CST SAT DEC 8 2012 ...UPDATED AVIATION SECTION... .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 202 PM CST SAT DEC 8 2012 SHORT RANGE MODELS INDICATE THE UPPER LEVEL SHORTWAVE TURNING EASTWARD ACROSS SOUTH DAKOTA AND NEBRASKA SUNDAY AS A SECONDARY, AND SLIGHTLY STRONGER IMPULSE, DIGS FURTHER SOUTHWARD INTO THE DESERT SOUTHWEST. THE LATTER WILL BRING LIKELY PRECIP CHANCES TO PORTIONS OF SOUTHERN COLORADO AND NORTHERN NEW MEXICO TONIGHT THROUGH SUNDAY AFTERNOON. HOWEVER, THE STRENGTH OF THIS SYSTEM STAYING JUST OFF TO OUR WEST COMBINED WITH A LACK OF LOW LEVEL MOISTURE IS EXPECTED TO KEEP DRIER CONDITIONS IN PLACE ACROSS WESTERN KANSAS. ALTHOUGH, NAM AND GFS MODEL SOUNDINGS DO SHOW SOME MOISTURE ADVECTION IN THE MID LAYERS WITH NEAR SATURATION PROFILES DEVELOPING ABOVE H7 BY SUNDAY AFTERNOON. AS A RESULT, CANNOT RULE OUT PERIODS OF FLURRIES ACROSS PORTIONS OF WESTERN KANSAS DURING THE DAY SUNDAY. TEMPERATURES WILL BE BELOW FREEZING ONCE AGAIN TONIGHT AS A COLD FRONT BEGINS TO PUSH INTO WESTERN KANSAS LATE THIS EVENING. COLDER AIR WILL SPILL SOUTH INTO WESTERN KANSAS BEHIND THE COLD FRONT LOWERING H85 TEMPERATURES TO AROUND OR JUST BELOW 0C ACROSS ALL OF SOUTHWEST AND MUCH OF SOUTH CENTRAL KANSAS. EXPECT LOWS DOWN INTO THE 20S(F) TONIGHT FOR THE MOST PART. TEMPERATURES ARE NOT EXPECTED TO CLIMB MUCH DURING THE DAY, IF AT ALL, AS MUCH COLDER AIR SURGES SOUTHWARD INTO THE WESTERN PART OF THE STATE. LOOK FOR HIGH TEMPERATURES TO BE REACHED MUCH EARLIER IN THE DAY WITH HIGHS ONLY IN THE 30S(F). .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 238 PM CST SAT DEC 8 2012 700MB-500MB MOISTURE AND FRONTOGENESIS WILL SLIDE SOUTH INTO OKLAHOMA EARLY SUNDAY NIGHT AS AN UPPER LEVEL TROUGH EXITS THE ROCKIES AND MOVES OUT INTO THE CENTRAL/SOUTHERN PLAINS. AT THIS TIME CAN NOT COMPLETELY RULE OUT AN EVENING FLURRY OR TWO NEAR THE OKLAHOMA BORDER BETWEEN 00Z MONDAY AND 06Z MONDAY GIVEN MOISTURE AND WEAK LIFT. WILL THEREFORE LEAVE A MENTION OF FLURRIES GOING UNTIL THIS WEAK FRONTOGENESIS EXITS THE STATE. AS SKIES CLEAR FROM NORTH TO SOUTH OVERNIGHT AN AREA OF HIGH PRESSURE AT THE SURFACE WILL BUILD INTO WESTERN KANSAS. CLEAR/CLEARING SKIES AND LIGHT WINDS WILL SET THE STAGE FOR A COLD NIGHT ACROSS ALL OF WESTERN KANSAS. TEMPERATURES FALLING BACK INTO THE SINGLE DIGITS FOR ALL BUT SOUTH CENTRAL KANSAS STILL APPEARS ON TRACK. WILL PLACE THE COLDEST TEMPERATURES, AROUND +5F, ACROSS WEST CENTRAL AND NORTH CENTRAL KANSAS GIVEN THE FORECAST LOCATION OF THE SURFACE RIDGE AXIS AT 12Z MONDAY. MORE SUN THAN CLOUDS CAN BE EXPECTED EARLY MONDAY AS HIGH PRESSURE AT THE SURFACE MOVES SOUTHEAST INTO OKLAHOMA EARLY IN THE DAY. BASED ON VARIOUS NAM MODEL SOUNDINGS ACROSS WESTERN KANSAS AT 21Z MONDAY AND 00Z TUESDAY THE PREVIOUS FORECAST STILL LOOKS ON TRACK WITH HIGHS REBOUNDING BACK INTO THE MID-UPPER 30S. AN UPPER LEVEL SHORTWAVE RIDGE WILL BUILD INTO THE PLAINS MID WEEK ALLOWING FOR A WESTERLY DOWNSLOPE FLOW TO DEVELOP. THIS CONTINUES TO SUPPORT THE CURRENT WARMING TREND ALREADY IN THE GRIDS WITH HIGHS REBOUNDING BACK TO AROUND 50 ON WEDNESDAY WITH MID 50S LIKELY FOR MUCH OF WESTERN KANSAS ON THURSDAY. AS THE UPPER LEVEL RIDGE AXIS MOVES INTO THE MID MISSISSIPPI VALLEY LATE WEEK, AN UPPER LEVEL TROUGH WILL DIG INTO THE SOUTHWEST UNITED STATES. BOTH THE GFS AND ECMWF ARE IN DECENT AGREEMENT MOVING THIS UPPER LEVEL TROUGH EASTWARD ACROSS THE FOUR CORNERS AREA EARLY FRIDAY AS A SOUTHERN BRANCH UPPER LEVEL JET MOVES INTO NEW MEXICO. THIS UPPER TROUGH/LEFT EXIT REGION OF AN UPPER LEVEL JET WILL THEN CROSS THE CENTRAL HIGH PLAINS FRIDAY NIGHT AS A COLD FRONT DROPS SOUTH ACROSS WESTERN KANSAS. LOW LEVEL MOISTURE HOWEVER APPEARS TO BE CONFINED TO SOUTH CENTRAL AND PORTIONS OF NORTH CENTRAL KANSAS AS THIS NEXT SYSTEM CROSSES KANSAS. WILL THEREFORE KEEP PRECIPITATION FRIDAY NIGHT EAST OF HIGHWAY 283. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1131 PM CST SAT DEC 8 2012 A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. CURRENT THINKING IS THAT THIS FRONT WILL MOVE THROUGH GCK AROUND 07Z WITH IT MOVING THROUGH DDC AND HYS AROUND 08Z. DENSE FOG IS POSSIBLE AHEAD OF THIS FRONT ACROSS DDC AND GCK WITH CLOUDS AOA010 ACROSS THE HYS TERMINAL. WINDS WILL SHIFT TO THE NORTH AFTER FROPA INCREASING TO OVER 12 KNOTS. STRONGER WINDS ARE ANTICIPATED AFTER SUNRISE AS THE PRESSURE GRADIENT TIGHTENS. LOW CLOUDS SHOULD DISSIPATE AROUND SUNRISE ALLOWING ONLY HIGH CLOUDS TO BE PRESENT FOR THE REMAINDER OF THE DAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 25 32 9 38 / 0 10 10 0 GCK 23 30 6 38 / 0 20 10 0 EHA 22 30 12 39 / 0 20 20 0 LBL 24 32 8 39 / 0 20 10 0 HYS 25 30 4 38 / 0 20 10 0 P28 28 35 13 38 / 0 20 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJOHNSON LONG TERM...BURGERT AVIATION...HOVORKA_42
Hazardous weather outlook, Dec 8, 4:15 AM CST, 19 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 415 AM CST SAT DEC 8 2012 KSZ030-031-043>046-061>066-074>081-084>090-091015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 415 AM CST SAT DEC 8 2012 /315 AM MST SAT DEC 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 42
Nearby
Dense Fog Advisories in Kansas, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.